MAUDE Adverse Event Report: THE BINDING SITE LIMITED OPTILITE® ANALYSER; OPTILITE® ANALYZER

THE BINDING SITE LIMITED OPTILITE® ANALYSER; OPTILITE® ANALYZER
Model Number IE700
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On the 7th of november 2023, while supporting a customer on a query regarding high activity "activity check (ac)" flags on the optilite analyzer when running freelite kappa free kit (lk016.Opt.A) and freelite lambda free kit (lk018.Opt.A), the customer identified six sample ids where a less than'<' flag had been manually accepted.The customer identified that each result had been altered and released by their lis software as low values of <0.6 mg/l free light chain (flc) kappa or <1.5mg/l flc lambda, where the actual result returned by the optilite analyzer was abnormally high (reference ranges stated in the product instructions for use: kappa free (3.30 -19.40 mg/l) and lambda free (5.71 - 26.30 mg/l)).The flc kappa/lambda ratios remained correctly abnormal albethey inverted in 5 of the 6 cases (kappa/lambda ratio normal ref.Range: 0.26 - 1.65mg/l).The customer confirmed that no reports of harm to patients, change in patient management or inappropriate therapy have been received.Although no harm has been reported to date and the analyser and assays are performing as intended, the decision was taken to report as a matter of caution as in three of the six cases, if the error were to recur, there is a remote possibility of it leading to serious injury.

Brand Name
OPTILITE® ANALYSER
Common Device Name
OPTILITE® ANALYZER
Manufacturer (Section D)
THE BINDING SITE LIMITED
8 calthorpe road, edgbaston
birmingham, uk b15 1qt
UK 
MDR Report Key18268595
Report Number2083566-2023-00004
Device Sequence Number3954246
Product Code JJE
UDI-Device Identifier05051700020893
UDI-Public5051700020893
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/05/2023
Report Date (Section F) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberIE700
Device Catalogue NumberIE700
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/07/2023
Device Age6 YR
Event Location Other
Date Report to Manufacturer12/05/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA12/05/2023